Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 83, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Oct 11, 2012, 7:54 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2012, 7:54 PM EDT (23:54 UTC)
- Expired
- Oct 12, 2012, 3:41 PM EDT
- In force
- 20 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
058 WHUS73 KDTX 112354 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 754 PM EDT THU OCT 11 2012 ...HIGHER WAVES CONTINUING THROUGH FRIDAY... .WINDS HAVE SUBSIDED SIGNIFICANTLY ACROSS LAKE HURON THIS EVENING...WITH NO MORE STATIONS REPORTING GALE FORCE WINDS. THEREFORE WILL PULL DOWN THE GALE WARNINGS ACROSS ALL OF THE LAKE HURON ZONES EARLY. WINDS WILL CONTINUE TO GUST TO 30 KNOTS ACROSS SAGINAW BAY WITH RESIDUAL WAVES TRACKING SOUTH BEHIND THE COLD FRONT...THEREFORE WILL REPLACE THE GALE WARNINGS WITH SMALL CRAFT ADVISORIES FOR THE LAKE HURON NEARSHORE AND SAGINAW BAY ZONES. FURTHER SOUTH WINDS HAVE SUBSIDED BELOW SMALL CRAFT CRITERIA...THEREFORE WILL CANCEL THE SMALL CRAFTS OVER LAKE ST. CLAIR AND WESTERN LAKE ERIE EARLY. STRONG HIGH PRESSURE WILL DOMINATE THE GREAT LAKES FRIDAY...LEADING TO LIGHT WINDS. WINDS ARE THEN EXPECTED TO INCREASE AGAIN THIS WEEKEND AS A STRONG STORM SYSTEM LIFTS FROM THE CENTRAL PLAINS ACROSS THE GREAT LAKES. LHZ421-441>443-121200- /O.CAN.KDTX.GL.W.0027.000000T0000Z-121012T0000Z/ /O.NEW.KDTX.SC.Y.0083.121011T2354Z-121012T2000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 754 PM EDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE WEST WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ422-120800- /O.CAN.KDTX.GL.W.0027.000000T0000Z-121012T0000Z/ /O.NEW.KDTX.SC.Y.0083.121011T2354Z-121012T0800Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 754 PM EDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT FRIDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE WEST WITH GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ462>464-120100- /O.CAN.KDTX.GL.W.0027.000000T0000Z-121012T0000Z/ LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 754 PM EDT THU OCT 11 2012 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. $$ LHZ361>363-120100- /O.CAN.KDTX.GL.W.0027.000000T0000Z-121012T0300Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 754 PM EDT THU OCT 11 2012 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. $$ LCZ460-LEZ444-120100- /O.CAN.KDTX.SC.Y.0082.000000T0000Z-121012T0300Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 754 PM EDT THU OCT 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ KURIMSKI
2 follow-up statements
989 WHUS73 KDTX 120801 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 401 AM EDT FRI OCT 12 2012 ...HIGHER WAVES THROUGH MIDDAY FRIDAY... .A SECONDARY TROUGH/FRONTAL FEATURE IS EXPECTED TO ADVANCE SOUTHWARD OVER LAKE HURON THIS MORNING. THIS FRONTAL BOUNDARY IS A REFLECTION OF THE TRUE COLDER MIDLEVEL AIR LAGGING BEHIND THE SURFACE FRONT CLEARING SOUTHEASTERN MICHIGAN TO THE SOUTH. MODELS SUGGEST THAT WINDS WILL TAKE ON MORE OF A VEERED DUE NORTHERLY COMPONENT BEHIND THIS SECONDARY FEATURE. LATEST MARINE OBSERVATIONS SUGGESTS THIS FRONT HAS SLIPPED SOUTH OF THE NORTHERN LAKE HURON BUOY. THE VEERED FLOW IS ADVERTISED TO PUSH HEIGHTENED WAVE HEIGHTS DOWN INTO PORTIONS OF OUTER SAGINAW BAY AND INTO THE SOUTHERN BASIN OF LAKE HURON. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE LARGE WAVES THAT ARE EXPECTED TO HIT. OTHERWISE...DOMINATE HIGH PRESSURE WILL PASS OVERHEAD DURING THE AFTERNOON. THE STRENGTH OF THIS SURFACE HIGH SHOULD CAUSE CONDITIONS TO CALM OUT RATHER QUICKLY. THE QUIET WEATHER WILL BE SHORTLIVED WITH SOUTHERLY FLOW DEVELOPING AGAIN ON SATURDAY. LHZ422-120915- /O.EXP.KDTX.SC.Y.0083.000000T0000Z-121012T0800Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 401 AM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ LHZ421-441>443-122000- /O.CON.KDTX.SC.Y.0083.000000T0000Z-121012T2000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 401 AM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EDT FRIDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT FRIDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
006 WHUS73 KDTX 121942 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 341 PM EDT FRI OCT 12 2012 ...RAIN AND STRONG WINDS OVER THE WEEKEND... .LIGHT WINDS OVER THE MARINE AREAS TONIGHT WILL BE SHORT LIVED AS HIGH PRESSURE QUICKLY EXITS EAST...ALLOWING A STRONG LOW PRESSURE SYSTEM TO TRACK THROUGH THE GREAT LAKES REGION OVER THE WEEKEND. THE EXACT TRACK OF THIS LOW STILL NEEDS TO BE FINE TUNED...BUT SOUTHWEST WIND SPEEDS OF AT LEAST 25 TO 30 KNOTS ARE LIKELY SATURDAY AND SUNDAY. BEHIND THE LOW...NORTHWEST TO NORTH WINDS OF 10 TO 20 KNOTS WILL RETURN MONDAY...ALLOWING FOR GOOD WAVE GROWTH ALONG THE NEARSHORE WATERS OF LAKE HURON. LHZ421-441>443-130800- /O.CAN.KDTX.SC.Y.0083.000000T0000Z-121012T2000Z/ /O.NEW.KDTX.SC.Y.0084.121013T1200Z-121015T0000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 341 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 8 PM EDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 8 PM EDT SUNDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE SOUTHEAST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ422-130800- /O.NEW.KDTX.SC.Y.0084.121013T1200Z-121014T0000Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 341 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE SOUTHEAST WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 11, 3:47 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Oct 11, 3:47 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 PM EDT THU OCT 11 2012
.SHORT TERM...THIS EVENING AND TONIGHT
A SFC COLD FRONT HAS BEEN PUSHING INTO CENTRAL MI FROM THE NORTH
OVER THE LAST COUPLE OF HOURS...ASSOCIATED WITH LOW PRESSURE ALONG
THE EASTERN SHORES OF LAKE SUPERIOR. A WARM FRONT LIFTED ACROSS SRN
MI EARLIER TODAY. GUSTY SOUTHWEST WINDS WITHIN THE WARM SECTOR HAVE
ALLOWED TEMPS TO RISE TO 60 DEGREES ACROSS MUCH OF THE FORECAST
AREA. THE FRIGID AIRMASS WHICH GRIPPED THE AREA YESTERDAY HAS NOT
GONE FAR THOUGH AS POST FRONTAL TEMPS ACROSS THE NORTHERN GREAT
LAKES HAVE BEEN STUCK IN THE 40S ALL DAY.
THE SFC LOW WILL QUICKLY ADVANCE TO THE EAST THIS AFTERNOON/EVENING
AS A MID LEVEL IMPULSE NOW ROTATING ACROSS LAKE SUPERIOR TRACKS INTO
SRN QUEBEC BY EVENING. ALTHOUGH THE BETTER MID LEVEL TROUGH
AMPLIFICATION WILL OCCUR TO THE EAST OF THE FORECAST AREA...A 1030MB
SFC HIGH BUILDING INTO WESTERN GREAT LAKES TONIGHT WILL HELP DRIVE
THE SFC COLD FRONT ACROSS SRN MI. THE REGIONAL RADAR MOSAIC IS
SHOWING SOME BANDS OF SHOWERS ALONG AND JUST NORTH OF THE SFC COLD
FRONT. AS THE COLD FRONT PRESSES SOUTH...THE LOWER TROPOSPHERIC
FRONTAL SLOPE /900-800MB/ WITH STEEPEN AS IT ENCOUNTERS THE WARMER
AIR OVER SRN MI. THIS ADDED LIFT ALONG A NARROW RIBBON OF ENHANCED
MOISTURE CONVERGENCE WILL CONTINUE TO SUPPORT A BAND POST FRONTAL
SHOWERS...WHICH WILL IMPACT THE TRI CITIES AND NRN THUMB LATE THIS
AFTERNOON AND REACH METRO DETROIT LATER THIS EVENING. THE PERIOD OF
STRONGEST LIFT WILL REMAIN BRIEF /AROUND 3 HOURS/. THE LACK OF LOW
STATIC STABILITY ABOVE THE FRONTAL CIRCULATION ALSO SUGGEST PRECIP
WILL REMAIN FAIRLY LIGHT.
COLD AND DRY AIR WILL THEN FUNNEL INTO THE AREA FROM THE NORTH IN
THE WAKE OF THE COLD FRONT...ENTERING THE SAGINAW VALLEY THIS
EVENING...THEN PUSHING THROUGH METRO DETROIT OVERNIGHT. CONSIDERING
THE DRY NATURE OF THE AIRMASS AND WITH THE LOW LEVEL FLOW TURNING
N-NW OVERNIGHT...ENOUGH CLEARING IS EXPECTED TO DROP TEMPS WELL DOWN
INTO THE 30S /POSSIBLE SOME UPPER 20S/. THE COLDEST READINGS WILL
OCCUR NORTH OF DETROIT/ANN ARBOR WHERE ANOTHER FREEZE WARNING WILL
BE ISSUED.
&&
.LONG TERM...FRIDAY THROUGH THURSDAY
THE LONGWAVE PATTERN WILL UNDERGO SOME CHANGES THIS WEEK STARTING
WITH THE GREAT LAKES TROUGH LIFTING BACK INTO CANADA. THE PARENT
UPPER LOW WILL LIFT NORTH PULLING WHILE AN IMPRESSIVELY LONG +100
KNOT JET PUSHES THE UPPER LEVEL ENERGY OFF TO THE NORTHEAST. AFTER
THE BACK EDGE OF THE JET EXITS TO THE EAST...THE OVERALL FLOW OVER
THE CONUS WILL BE QUITE WEAK UNTIL MONDAY NIGHT WHEN THE NEXT CORE
OF JET ENERGY...+120 KNOTS...ENTERS THE PACIFIC NW. A SERIES OF
CANADIAN HIGH PRESSURE SYSTEMS AND COLD FRONTS WILL CONTINUE OUR
FAIRLY ACTIVE PATTERN BRINGING IN PERIODS OF SHOWERS ALONG WITH A
ROLLER COASTER LIKE TEMPERATURE TREND...PRETTY TYPICAL FOR FALL.
FRIDAY WILL START US OFF ON THE COOL SIDE WITH A CANADIAN HIGH
BUILDING INTO THE REGION IN THE WAKE OF TODAYS COLD FRONTAL PASSAGE.
MOST LOCATIONS WILL SEE MOSTLY SUNNY SKIES WITH THE EXCEPTION OF THE
LAKE HURON COASTAL AREAS AS COOL NORTHERLY FLOW WILL PRODUCE SOME
LAKE EFFECT SHOWERS AND THUS CLOUDS. MOST OF THE SHOWERS WILL HOLD
OVER THE LAKE AND WILL MOVE OVER CANADA BUT CANNOT RULE OUT A STRAY
SHOWER OVER THE COAST. MID LEVEL HEIGHTS WILL BEGIN TO RISE
OVERNIGHT AS SHORTWAVE RIDGE BUILDS INTO THE AREA IN ADVANCE OF THE
NEXT LOW PRESSURE SYSTEM HEADING TOWARD GREAT LAKES FROM THE CENTRAL
PLAINS. THE SFC HIGH SHOULD HOLD THROUGH THE NIGHT THOUGH WHICH WILL
ONCE AGAIN ALLOW MIN TEMPS TO DROP INTO THE LOW TO MID 30S.
SATURDAY WILL BRING ABOUT SOME NOTICEABLE CHANGES TO THE WEATHER
INCLUDING TEMPS RETURNING TO THE 60S...POSSIBLY EVEN THE MID 60S FOR
OUR SOUTHERN LOCATIONS...AND ALSO AN EXTENDED PERIOD OF SHOWERS WITH
A CHANCE OF THUNDERSTORMS AS WELL. CUT OFF UPPER LOW OVER SOUTHERN
CALIFORNIA WILL GET PICKED UP IN WEAK EASTERLY FLOW IN THE SOUTHERN
BRANCH OF THE JET TODAY. THIS WILL WORK EAST UNTIL IT PHASES WITH
THE NORTHERN BRANCH OVER THE MIDWEST ON SATURDAY. THE DEVELOPING SFC
LOW WILL LIFT TOWARD CHICAGO BY SUNDAY MORNING AND NORTHERN LAKE
HURON SUNDAY EVENING. THE LEADING WARM FRONT WILL LIFT THROUGH SE MI
ON SATURDAY PRODUCING WIDESPREAD SHOWERS THROUGH MOST OF THE DAY.
THUNDER WILL BE POSSIBLE AS STRONG SW FLOW IN THE WARM SECTOR
ADVECTS VERY WARM AIRMASS...850 MB TEMPS REACHING +13C BY SAT
EVENING LEADING TO CAPE VALUES AROUND 200 J/KG. MOISTURE WILL ALSO
INCREASE RAPIDLY AS THE SOUTHERLY FLOW FEEDS OFF THE GULF OF MEXICO.
DEWPOINTS IN EAST TEXAS ARE ALREADY IN THE 70S...AND MODELS SHOW
UPPER 50S IN THE WARM SECTOR AS IT REACHES SE MI. SHEAR WILL BE
ABUNDANT AS +50 KNOT 850 JET DEVELOPS IN THE WARM SECTOR AS WELL.
SUNDAY WILL BE PRETTY WINDY AS THE CENTER OF THE LOW PASSES TO OUR
NORTH. TIGHT SW/NE GRADIENT WILL PASS OVER THE AREA AND WITH MIXING
IN THE WARM SECTOR WE SHOULD BE ABLE TO TAP INTO SOME OF THE HIGHER
WINDS OF THE LLJ. COLD FRONTAL TIMING WILL BE FAVORABLE FOR STORMS
PASSING IN THE 18Z-00Z TIME FRAME ALLOWING US TO NEAR PEAK HEATING.
IN ADDITION AMPLE SHEAR WILL STILL BE PRESENT ALONG WITH MID LEVEL
DIFFLUENCE SO IF WE CAN GET EVERYTHING TO LINE UP WE COULD GET SOME
STRONG THUNDERSTORMS TO DEVELOP. THE UPPER LOW IS JUST COMING
ONSHORE OVER SOUTHERN CALIFORNIA AT THIS TIME SO WE SHOULD BEGIN TO
SAMPLE IT BETTER THIS EVENING AND GET A BETTER IDEA OF HOW THIS
COULD PLAY OUT.
THE ONLY OTHER NOTABLE WEATHER IN THE LONG TERM IS ANOTHER POTENTIAL
SHORTWAVE IN THE WED/THURS TIMEFRAME.
&&
.MARINE...
LATEST MARINE OBSERVATIONS ACROSS LAKE HURON REMAIN SUPPORTIVE OF
CONTINUING THE GALE WARNING INTO THE EVENING. A COLD FRONT NOW OVER
THE CENTRAL PORTION OF THE LAKE THIS AFTERNOON WILL ADVANCE ACROSS
LAKE ERIE TONIGHT. WINDS WILL VEER TO THE NORTHWEST FOLLOWING FROPA.
WHILE GALE FORCE WIND GUSTS WILL PERSIST IN THE POST FRONTAL COLD
AIRMASS THIS EVENING...THE GRADIENT WILL QUICKLY RELAX OVERNIGHT
ALLOWING WINDS AND WAVES TO DIMINISH. STRONG HIGH PRESSURE WILL
DOMINATE THE GREAT LAKES FRIDAY...LEADING TO LIGHT WINDS. WINDS ARE
THEN EXPECTED TO INCREASE AGAIN THIS WEEKEND AS A STRONG STORM
SYSTEM LIFTS FROM THE CENTRAL PLAINS ACROSS THE GREAT LAKES.
&&
.AVIATION...ISSUED 1258 PM EDT THU OCT 11 2012
//DISCUSSION...
S-SW WIND GUSTS WILL REACH 30 KNOTS THIS AFTERNOON WITHIN THE
INCREASED GRADIENT AHEAD OF A COLD FRONT NOW ADVANCING INTO NW LOWER
MI. THIS FRONT IS FORECAST TO REACH MBS AROUND 21Z...THEN PUSH
ACROSS METRO DETROIT AROUND 03Z. THE PASSAGE OF THE FRONT WILL BE
MARKED BY A VEERING OF THE WINDS TO THE NORTHWEST. WIND SPEEDS WILL
RAPIDLY SUBSIDE IN THE 22-00Z TIME FRAME THIS EVENING AS DAYTIME
HEATING CEASES. IN ADDITION TO A BAND OF POST FRONTAL
SHOWERS...MODEL SOUNDINGS WITH SOME SUPPORT FROM OBSERVATIONS ACROSS
NORTHERN MICHIGAN SUGGEST CEILINGS DROPPING INTO THE 3K TO 5K RANGE
ALONG AND BEHIND THE COLD FRONT. DRY AIR ADVECTION SHOULD THEN SCOUR
OUT ANY LINGERING CLOUD COVER OVERNIGHT.
FOR DTW...WIND GUSTS AROUND 30 KNOTS FROM 220 DEG SHOULD PERSIST
THROUGH ROUGHLY 22Z BEFORE A SLIGHT SHIFT TO THE WEST AND DECREASE
IN SPEED OCCURS. THE COLD FRONT IS EXPECTED TO REACH METRO BETWEEN
03Z AND 04Z.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE WIND GUSTS WILL REMAIN AROUND 30 KNOTS AT 220 DEG
THROUGH 22Z.
* MEDIUM CONFIDENCE IN CEILINGS AROUND 5000 FEET MOVING INTO THE
AREA LATE THIS EVENING ALONG AND BEHIND A PASSING COLD FRONT.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070...FROM MIDNIGHT
FRIDAY TO 8 AM FRIDAY.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363...UNTIL 11 PM THURSDAY.
GALE WARNING...LHZ421-LHZ422-LHZ441-LHZ442-LHZ443-LHZ462-LHZ463-
LHZ464...UNTIL 8 PM THURSDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 11 PM THURSDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 11 PM THURSDAY.
&&
SHORT TERM...SC
LONG TERM....DRK
MARINE.......SC
AVIATION.....SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Oct 11, 4:02 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 402 PM EDT THU OCT 11 2012 MIZ047>049-053>055-060>063-068>070-122015- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- 402 PM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE WARNING IS IN EFFECT TONIGHT. SEE THE LATEST NON- PRECIPITATION WEATHER MESSAGE FOR THE FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SATURDAY NIGHT AS A WARM FRONT LIFTS THROUGH THE REGION AND AGAIN ON SUNDAY AS A COLD FRONT SWEEPS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-122015- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 402 PM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT GALE WARNINGS ARE IN EFFECT FOR ALL LAKE HURON WATERS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR LAKE SAINT CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE SEE THE LATEST MARINE FORECAST FOR MORE DETAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SATURDAY NIGHT AS A WARM FRONT LIFTS THROUGH THE REGION AND AGAIN ON SUNDAY AS A COLD FRONT SWEEPS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ075-076-082-083-122015- WASHTENAW-WAYNE-LENAWEE-MONROE- 402 PM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SATURDAY NIGHT AS A WARM FRONT LIFTS THROUGH THE REGION AND AGAIN ON SUNDAY AS A COLD FRONT SWEEPS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 9:12 PM EDT | Freeze Warning | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 12 hr |
| Oct 11, 12:21 AM EDT | Gale Warning | DTX | 20 hr | |
| Oct 11, 3:42 AM EDT | Small Craft Advisory | DTX | 16 hr | |
| Oct 11, 3:16 PM EDT | Freeze Warning | DTX | Bay, Genesee, Huron, Lapeer, Livingston, Macomb and 7 more | 15 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.